MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC KIT 135CM 50CM TZ; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC KIT 135CM 50CM TZ; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty occurred.An ekosonic endovascular device was selected for use during a deep vein subclavian thrombolysis.The infusion catheter was entered through the femoral vein without issue.When the ultrasonic core was advanced it was difficult to advance through the sheath.At this time, the device was then removed and difficultly removing the catheter was also noted.Upon examination post removal, the tip was noted to be kinked.The procedure was completed with another ekosonic catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
The ekos infusion catheter (ic) and ultrasonic core (usc) were returned to boston scientific for analysis.The infusion catheter and usc were inspected for any damage or irregularities.The usc showed signs of use.Kinks were noted 66.2 cm, 100.5 cm and 112.2 cm along the length of the usc.The ic device showed damage in the form of kinks 29.5 cm and under the strain relief.The ic failed the outer diameter ring gage test at 30 cm from the strain relief.Testing was able to pass a in house guidewire through the ic and load the ic through a bend jig but with extreme resistance.The usc was then inserted into the ic and did transcend the catheter but with extreme resistance.Secondary finding of the kink in the infusion catheter is most probably attributable to unintended use error caused or contributed to event.Device analysis determined the condition of the returned device was consistent with the reported information.
 
Event or Problem Description

Brand Name
EKOSONIC KIT 135CM 50CM TZ
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12528966
Report Number2134265-2021-11891
Device Sequence Number19859411
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number0010155057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/02/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/22/2021
Patient Sequence Number1